advertisement
Question
Posted by: Margo | 2010-07-08

Espiride - Withdrawal sympoms

Please can you tell me what the withdrawal symptoms are for Espiride. I have been prescribed to take 50mg (started with 3 x daily) and then from 2x a day to 1x day. I should''ve started with one a day but refused to get my script refilled. I picked up 13kg over 4 months being on this medication, and I cannot afford to pick up anymore. It has been close to a week being off them and this morning was the worst for me. I didn''t want to get out of bed and cried and criend when I woke up. I just wanted to go back to sleep. I have been walking around with a headache for three days now, and the pharmacist did advise me that is a withdrawal symptom.Please can you advise me how long it will take for me to get over this period as I really do not want to go back to taking those pills. I still don''t understand how my doc could''ve prescribed them to me for anxiety - the more a read about them the more I hear that they are anti-depressants. I wasn''t depressed at all when I consulted with him, I just need help with my panic attacks as it was starting to take over my life!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I have never in my entire life come across any situation in which I considered Espiride an appropriate or useful treatment for anything, so I have absolutely no experience of using it or withdrawing it. And I don't find it listed in the best psych textbooks as a treatment recommended for anythin.
It seems oddly ppular in South Africa, especially among GP's of the generation that received little or no good training in psychiatry while at medical school.
You don't seem to be describing any benefits from taking them - but anyhow one should try to avoid suddenly stopping any medication that affects one's brain / mind. So a gradual reducation and stopping is always wise, as appears to have been recommended to you. Go back to the last dose at which you felt OK, and then after a few days a that level, start the gradual reduction recommended.
This drug is NOT an official antidepressant. It sounds as though you are being treated by a GP. While Gp's can handle many straight-forward cases of depression, or anxiety, if there are ANY complications or problems, you should rather se a psychiatrist for a careful and expert re-assessment and a discussion of treatment options.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cybershrink | 2010-07-08

I have never in my entire life come across any situation in which I considered Espiride an appropriate or useful treatment for anything, so I have absolutely no experience of using it or withdrawing it. And I don't find it listed in the best psych textbooks as a treatment recommended for anythin.
It seems oddly ppular in South Africa, especially among GP's of the generation that received little or no good training in psychiatry while at medical school.
You don't seem to be describing any benefits from taking them - but anyhow one should try to avoid suddenly stopping any medication that affects one's brain / mind. So a gradual reducation and stopping is always wise, as appears to have been recommended to you. Go back to the last dose at which you felt OK, and then after a few days a that level, start the gradual reduction recommended.
This drug is NOT an official antidepressant. It sounds as though you are being treated by a GP. While Gp's can handle many straight-forward cases of depression, or anxiety, if there are ANY complications or problems, you should rather se a psychiatrist for a careful and expert re-assessment and a discussion of treatment options.

Reply to cybershrink | 1 comment (hide)
Posted by: Amadeus | 2014-08-15

I am advised by my doctor and pharmacist that it stops me from crying as a result of my stroke. I must give a speech at my son's wedding so i don't want to get sentimental. Should i try it??

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement